Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 127, NWS Milwaukee, WI

December 26, 2008Kenosha County, Wisconsin; Lake County, Illinois

NWS Milwaukee, WI issued this river flood warning at Dec 26, 2008, 9:27 PM CST for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Dec 27, 2008, 8:36 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 9:27 PM CST (03:27 UTC)
In effect from
Dec 27, 2008, 8:36 PM CST
Expired
Jan 3, 2009, 4:00 AM CST
In force
6 days
Issued by
NWS Milwaukee, WI
Flood severity
Minor

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Dec 26, 3:23 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Dec 26, 3:23 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CST FRI DEC 26 2008

.TONIGHT/SATURDAY...WILL START OFF WITH THE DENSE FOG STUFF TONIGHT AS
SOUTH WINDS CONTINUE TO PUMP WARMER AIR NORTH OVER THE SNOW COVER.
WITH DEW-POINTS ABOVE 32...SNOW-MELT IS OF A CONCERN. GFS/ECMWF
MODELS SUGGEST ROUND ONE WITH MODERATE/HEAVY RAINS AFTER MIDNIGHT.
RAINS AND SNOW-MELT SPELL FLASH FLOOD WATCH...WHICH WE ISSUED
EARLIER TODAY. ROUND TWO OF MODERATE TO HEAVY RAINS COMES UP
SATURDAY AFTERNOON/EVENING AS SHORT WAVE/VORTICITY MAX IN
SOUTHERN PART OF TROUGH MOVES NORTHEASTWARD TOWARD WISCONSIN.
THUNDER IS A POSSIBILITY LATE TONIGHT AND SATURDAY
AFTERNOON/EVENING AS WELL. HAVE GONE 2-4 DEGREES BELOW GFS MOS
GUIDANCE ON MAX TEMPS FOR SATURDAY...DUE TO SNOW-COVER AND
CLOUDS/PCPN. I JUST CAN/T SEE 55 FOR MILWAUKEE AND 58 FOR KENOSHA
WITH THE SNOW-COVER WE HAVE.

.SATURDAY NIGHT/SUNDAY...THE SURFACE COLD FRONT MOVES EAST ACROSS
MY COUNTY WARNING AREA /CWA/ SATURDAY NIGHT. THIS WILL ALLOW
PRECIP TO CHANGE TO SNOW. THERE MAY BE SOME BRIEF SLEET/FREEZING
RAIN IN THE CHANG-OVER...BUT WE USUALLY DON/T GET MUCH OF A MIX
WHEN GETTING COLDER ANYWAY. SHORT WAVE CUTS OFF INTO A 500 MB
LOW OVER WISCONSIN BY 12Z SUNDAY. MODELS CONTINUE TO SUGGEST THAT
MID-LEVEL FRONTO-FORCING/DEFORMATION ZONE WILL REMAIN MOSTLY
NORTHWEST AND NORTH OF MY CWA...SO NO WATCH FOR MY CWA.
HOWEVER...SOME WRAP AROUND MOISTURE SHOULD ALLOW FOR AN INCH OR
TWO OF SNOW SATURDAY NIGHT. SSEC CRAS IR FORECAST IMAGERY ALSO
SUGGESTS SOME ENHANCEMENT/WRAP-AROUND PCPN FOR MY CWA LATE
SATURDAY NIGHT INTO SUNDAY MORNING. GOOD SURFACE PRESSURE RISES
BEHIND DEPARTING LOW PRESSURE SUGGEST SOMEWHAT WINDY CONDITIONS
FOR LATE SATURDAY NIGHT INTO SUNDAY. SO...SOME BLOWING SNOW
POSSIBLE AT THIS TIME WITH THE NEW SNOW. THE OLD SNOW WILL BE
CAPPED OFF BY FREEZING. WIND ADVISORY MAY BE NEEDED FOR SUNDAY IF
WE DO GET THOSE 3-HRLY PRESSURE RISES OF +4 TO +5 AS SUGGESTED BY
GFS MODEL. WINDS AT 850 MB ARE PROGGED TO BE 45 TO 50 KNOTS.

.MONDAY THRU WED...COUPLE SHORT WAVES/VORTICTY MAX/S SKIRT ACROSS
NORTHERN WISCONSIN. WITH MOST OF THE VORTICTY
CHANNELED/SHEARED...I DON/T EXPECT THE ASSOCIATED WARM AIR
ADVECTION TO GENERATE SNOW FOR MY CWA. MODELS KEEP MOST OF SNOW IN
NORTHERN WI.

.THURSDAY/FRIDAY...ANOTHER SYSTEM TO DEAL WITH...AS UPPER TROF
DIGS AND CUTS OFF JUST SOUTH OF WI. MORE SNOW AT THAT TIME...BUT
NOT A MAJOR SNOW-PRODUCER.

&&

.AVIATION...LOW LEVEL RH PROGS/MOS AND BUFKIT REALLY POINT TOWARDS
BOUNDARY LAYER SATURATION TAKING SHAPE. THIS PROCESS WELL UNDERWAY
AND EXPECT IT TO PERSIST AS MOISTURE ADVECTS INTO THE AREA PER
TRENDS IN ISODROSOTHERM ANAYLSIS AND MOISTURE INFLUX INTO LOW LAYERS
DUE TO SNOWMELT. THE RAIN MAY THROW A WRENCH INTO AT TIMES LATER
TONIGHT INTO SATURDAY MORNING AS THAT WILL TEND TO STIR THINGS UP A
BIT. EITHER WAY CEILINGS AND VISIBILITIES LOOK TO BE LARGELY IN THE
LIFR/VLIFR RANGE.

&&

.MARINE...WILL EXTEND SCA INTO SATURDAY NIGHT AT MIDNIGHT. WHILE
THERE WILL BE A PERIOD OR TWO WHERE WINDS MAY SLACKEN OFF WITH
APPROACH OF THE LOW CENTER AND WITHIN TROUGH AXIS...APPEARS THAT
PERIOD WILL BE SMALL ENOUGH SO THAT WE CAN JUST RUN THIS OUT UNTIL
FROPA. CONCERN THERE FOR GALES WITH THE POST FRONTAL CAA REGIME.
WILL RUN WITH A GLA FROM 6Z SUNDAY THROUGH 21Z SUNDAY. WILL PROBABLY
NEED A SCA AFTER THAT FOR A WHILE TOO.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 6 PM CST SATURDAY FOR WIZ046-047-056-
     057-062-063-067>069.

     FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH SATURDAY
     EVENING FOR WIZ046-047-051-052-056>060-062>072.

     DENSE FOG ADVISORY UNTIL 6 PM CST SATURDAY FOR WIZ051-052-
     058>060-064>066-070>072.

LM...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST SATURDAY NIGHT FOR
     LMZ643>646.

&&

SHORT/LONG TERM...34
AVIATION/MARINE...10
Hazardous weather outlook, Dec 26, 5:22 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 PM CST FRI DEC 26 2008

WIZ046-047-051-052-056>060-062>072-272330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
522 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL OF SOUTHERN WISCONSIN.

A FLASH FLOOD WATCH IS IN EFFECT STARTING AT MIDNIGHT TONIGHT.

THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE POSSIBLE
LATE TONIGHT...ESPECIALLY ACROSS SOUTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A DENSE FOG ADVISORY WILL REMAIN IN EFFECT SATURDAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY.

COLDER AIR POURING IN BEHIND A COLD FRONT LATER SATURDAY AND
SATURDAY NIGHT SHOULD CHANGE THE PRECIPITATION BACK TO FREEZING
RAIN...SLEET...THEN SNOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF FLOODING DUE TO SNOW MELT AND ICE JAMS WOULD BE
APPRECIATED THROUGH SATURDAY.

LMZ643>646-272330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
522 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

WARMER AIR MOVING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL
RESULT IN AREAS OF DENSE FOG TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WARMER AIR MOVING OVER THE COLDER WATERS OF LAKE MICHIGAN MAY
RESULT IN AREAS OF DENSE FOG SATURDAY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
NIGHT.

A GALE WATCH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT THROUGH MID
AFTERNOON SUNDAY.

SMALL CRAFT CONDITIONS ARE POSSIBLE AT TIMES LATER SUNDAY INTO
SUNDAY EVENING AND AGAIN LATER MONDAY NIGHT INTO TUESDAY EVENING.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:45 PM CSTMarine Dense Fog AdvisoryMKX20 hr
Dec 27, 4:03 AM CSTGale WarningMKX31 hr
Dec 27, 4:34 AM CSTAreal Flood AdvisoryMKXJefferson, Kenosha, Milwaukee, Ozaukee, Racine, Rock and 3 more4 hr
Dec 27, 9:29 AM CSTRiver Flood WarningMKXMilwaukee44 hr
Dec 27, 9:29 AM CSTRiver Flood WarningMKXRacine3 days
Dec 27, 10:16 AM CSTRiver Flood WarningMKXGreen24 hr
Dec 27, 10:16 AM CSTRiver Flood WarningMKXGreen, Rock24 hr
Dec 27, 10:16 AM CSTRiver Flood WarningMKXRock24 hr
Dec 27, 1:47 PM CSTAreal Flood AdvisoryMKXKenosha, Milwaukee, Racine, Walworth3 hr
Dec 27, 2:51 PM CSTRiver Flood WarningMKXWaukesha3 hr
Dec 27, 2:51 PM CSTRiver Flood WarningMKXMilwaukee15 hr

Nearby

River Flood Warnings in Wisconsin, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.